Alert archive / Montana / High Wind Watches in 2015
High Wind Watch 9, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Mar 30, 2015, 2:41 PM MDT. It took effect at Mar 31, 2015, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2015, 2:41 PM MDT (20:41 UTC)
- In effect from
- Mar 31, 2015, 12:00 PM MDT
- Expired
- Mar 31, 2015, 3:39 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
534 WWUS75 KTFX 302041 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 241 PM MDT MON MAR 30 2015 MTZ009-311100- /O.NEW.KTFX.HW.A.0009.150331T1800Z-150401T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 241 PM MDT MON MAR 30 2015 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * TIMING AND MAIN IMPACT: WEST WIND WILL STRENGTHEN TUESDAY MORNING AND BECOME VERY STRONG BY NOON. TRAVEL COULD BE HAZARDOUS FOR THOSE DRIVING HIGH PROFILE VEHICLES. * WINDS: 30 TO 40 MPH WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
388 WWUS75 KTFX 310939 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 339 AM MDT TUE MAR 31 2015 MTZ009-312200- /O.UPG.KTFX.HW.A.0009.150331T1800Z-150401T1200Z/ /O.NEW.KTFX.HW.W.0010.150331T1800Z-150401T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 339 AM MDT TUE MAR 31 2015 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WEST WIND WILL STRENGTHEN TUESDAY MORNING AND BECOME VERY STRONG BY NOON. TRAVEL WILL BE HAZARDOUS FOR THOSE DRIVING HIGH PROFILE VEHICLES. * WINDS: 40 MPH WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 30, 11:30 AM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Mar 30, 11:30 AM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1130 AM MDT Mon Mar 30 2015 Updated Aviation Discussion .UPDATE... Today...High pressure will continue over the zones today and the region will remain dry with temps above normals. Surface winds will become gusty this afternoon with afternoon heating but strong winds are not expected. Updated to freshen sky cover and wind. Also added thunderstorms to eastern portions of CWA Tuesday afternoon and evening. Zelzer && .AVIATION... UPDATED 1730Z. Broad upper level high pressure ridge over the Northern Rockies will maintain dry and stable conditions over the region through Tuesday morning with VFR conditions prevailing. Surface winds will become somewhat gusty this afternoon across the north-central MT Plains. Hoenisch && .FIRE WEATHER... Near record warm temperatures, low relative humidity and gusty west to southwest winds are expected Tuesday afternoon ahead of a cold front. In addition, there is a slight chance of thunderstorms, mainly south and east of a line from Great Falls to Havre. Winds will shift to the West-Northwest and remain gusty as the front passes Tuesday evening with slow improvement in humidity late Tuesday evening. The combination of very warm and dry conditions along with gusty winds and potential for isolated lightning could create a period of critical fire weather conditions Tuesday afternoon and evening. Hoenisch && .PREV DISCUSSION... /ISSUED 540 AM MDT Mon Mar 30 2015/ Monday through Wednesday...Warm and Dry conditions will dominate the start of the work week as an upper level ridge slowly moves over the area. Winds will be breezy at times today...mainly in the afternoon. An approaching shortwave trough will bring gusty winds ahead of it on Tuesday along with a cold front that will bring another round of moisture to the area Tuesday evening. This will effectively signal a change to more seasonal cooler and wetter conditions going forward with showers persisting through Wednesday. There is a potential for wind highlites Tuesday Night mainly along the Rocky Mountain Front. Confidence is not great at this time so will hold off for the time being. Suk Wednesday night through Monday...Medium range period opens with an upper trof exiting the area to the east. Isolated snow showers will continue overnight Wednesday. By Thursday, a moist and somewhat unstable northwest flow aloft returns and scattered showers will develop over the area by afternoon. Precipitation amounts will be on the light side across the plains and the highest amounts will be confined to the mountains of southwest Montana. Upper ridging builds over the area Friday and Saturday bringing generally dry conditions though isolated showers will be possible over the high country of southwest Montana. Easter Sunday finds another upper trof approaching western Montana. The models are leaning toward scattered rain and/or snow showers for Sunday and Monday. At this point in time, have kept PoPs low for this weekend event and will await forthcoming model runs to further clarify the event. Temperatures will remain near or slightly above seasonal averages through the period. && .PRELIMINARY POINT TEMPS/POPS... GTF 68 45 71 35 / 0 0 20 30 CTB 65 42 62 34 / 0 0 10 40 HLN 70 41 68 34 / 0 0 20 30 BZN 69 35 74 28 / 0 0 30 40 WEY 58 28 61 17 / 0 0 20 40 DLN 68 40 70 29 / 0 0 20 40 HVR 69 37 72 35 / 0 0 20 30 LWT 67 42 75 35 / 0 0 20 40 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:00 PM MDT | Red Flag Warning | TFX | Blaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 6 more | 32 hr |
Nearby
High Wind Watches in Montana, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.